Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 7, NWS Tucson, AZ

April 11, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 11, 2025, 12:45 AM MST for 6 counties in Arizona. It took effect at Apr 12, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2025, 12:45 AM MST (07:45 UTC)
In effect from
Apr 12, 2025, 11:00 AM MST
Expired
Apr 12, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 7.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5541 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WWUS85 KTWC 110745
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1245 AM MST Fri Apr 11 2025

AZZ150>154-112200-
/O.UPG.KTWC.FW.A.0005.250412T1800Z-250413T0300Z/
/O.NEW.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/
/O.CON.KTWC.FW.A.0006.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1245 AM MST Fri Apr 11 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151,
152, 153, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 11 AM to 8 PM MST
Saturday. A Fire Weather Watch remains in effect Sunday morning
through Sunday evening.

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the Red Flag Warning, Saturday morning through
  Saturday evening. For the Fire Weather Watch, from Sunday 
  morning through Sunday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings on Sunday.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
091 
WWUS85 KTWC 112056
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
156 PM MST Fri Apr 11 2025

AZZ150>154-121200-
/O.UPG.KTWC.FW.A.0006.250413T1800Z-250414T0300Z/
/O.NEW.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
/O.CON.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
156 PM MST Fri Apr 11 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND
154...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 11 AM to 8 PM MST
Sunday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, from 11 AM to 8 PM 
  MST Saturday. For the second Red Flag Warning, from 11 AM to 8 
  PM MST Sunday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
546 
WWUS85 KTWC 120750
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1250 AM MST Sat Apr 12 2025

AZZ150>154-122200-
/O.CON.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1250 AM MST Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING AND FROM 11 AM TO 8 PM MST SUNDAY FOR 
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... 

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 8 PM MST this evening. For the second Red Flag 
  Warning, from 11 AM to 8 PM MST Sunday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
297 
WWUS85 KTWC 122105
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
205 PM MST Sat Apr 12 2025

AZZ150>154-131200-
/O.CON.KTWC.FW.W.0007.000000T0000Z-250413T0300Z/
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
205 PM MST Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND
154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, until 8 PM MST this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MST Sunday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
138 
WWUS85 KTWC 130246
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
746 PM MST Sat Apr 12 2025
 

AZZ150>154-131100-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-250413T0300Z/
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
746 PM MST Sat Apr 12 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...


...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 
154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...From 11 AM to 8 PM MST Sunday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:31 PM MST, 10 hours 14 minutes earlier.

Area forecast discussion, Apr 10, 2:31 PM MST, 10 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
231 PM MST Thu Apr 10 2025

.SYNOPSIS...Unseasonably hot with record or near record high
temperatures today through Saturday as a strong ridge of high
pressure moves over the state. Breezes return on Saturday and
Sunday where it will increase the risk for fire weather. A
Fire Weather Watch is in effect for Saturday and Sunday.

&&

.DISCUSSION...
Main Points:
1. Unseasonably hot temperatures will continue today through
Saturday.
2. Increase winds on Saturday and Sunday will increase
fire weather concerns elevated to critical conditions and
resulting in a Fire Weather Watch.
3. A weather system passing next
week for more rounds of breezes and fire weather concerns.

A strong ridge of high pressure is currently over the region.
Locations have been seeing temperatures over the last two days
being 5-8 degrees above normal. This trend will continue today
and through Saturday with Friday being the hottest day. Locations
will be at records or breaking record temperatures. There is high
confidence (over 65%) Tucson will reach 100 degrees and breaking
the April 19 (1989) earliest 100 degree day record. Temperatures
will slowly trend down over the weekend and into next week. But,
overall, temperatures will be above seasonal normals.

By the weekend, a weather system passing far north of Arizona will
increase wind speeds on Saturday and Sunday. With the rapid
increase of the hot temperatures and the very dry conditions (min
relative humidities in the single digit territory and poor
overnight recoveries over the last week) has impacted fuel status across
the region. Fuel moistures are low to near records across the
region and elevating fire danger to high or very high. The Hot
Dry Windy Index (HDWI) has been highlighting these hot and dry
conditions for the last several runs. Adding wind to the equation
will create those critical fire weather conditions. Over 80% of
members have HDWI values in the 95th percentile. In other words,
this is abnormally hot, dry, and windy for this time of year.
Spring is Southeast Arizona's breezy season but we typically don't
see these temperatures for several more weeks. There is higher
confidence for wind speeds to exceed 20 mph or greater (pockets of
exceeding 25 mph) within the Gila River Valley (Safford area) and
on mountain ranges. Strong gusts up to 30 mph with exposed areas
or areas with strong terrain forcing reaching up to 35 mph. 40-50%
chances to exceed 35 mph on the Sky Islands and higher terrain.
Plus, poor overnight recoveries as well, even with the very high
cloud cover coming over the region by late Saturday. As a result,
a Fire Weather Watch is in effect for Saturday and Sunday for the
hot, dry, wind, and the low fuel moistures.

Next week, temperatures will stay above normal throughout the
week. Ensemble models show a mostly dry weather coming across the
by Tuesday.

&&

.AVIATION...Valid through 12/00Z.
SKC for most of the valid pd. Patches of thin high clouds AOA 20k
ft AGL pass thru aft 11/03z through the end of the forecast period.
SFC winds NWLY 6-12 kts with ocnl gusts up to 18 kts this
afternoon until 11/03Z and WLY to NWLY after 11/18Z at similar
speeds. In between, SFC winds being terrain driven and less than
10 kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry and unseasonably hot temperatures through
Saturday due to a strong ridge of high pressure over the area. Min
RH values will be in the single digits each day with poor
overnight recoveries in the teens to low twenties. Friday winds
will generally follow diurnal trends of less than 15 mph with
afternoon gustiness up to 20 mph due to strong surface heating.

With the already rapid rise of hot and dry conditions leading up
to this weekend, wind speeds will be increasing due to a passing
dry weather system to our north. This will lead to near critical
fire weather conditions on Saturday and Sunday. Winds speeds of 15
to 25 mph with strong gusts up 30 to 35 mph. The higher terrain
and the wind prone areas, especially with terrain forcing
influence (upslope), can see the stronger end of the wind speeds
and gusts. Hot Dry Windy Index for the region is in the 95th
percentile due to the hot, very dry conditions, and adding breezes
into the mix. Overnight humidities will be poor during this time
period. As result, a Fire Weather Watch is in effect for Saturday
and Sunday for portions of eastern Pima and eastern Pinal
Counties and Santa Cruz, Graham, Greenlee, and Cochise Counties.

Next week, a weather system will be approaching to bring another
round of breezes in the first half of the new week and elevated
fire weather concerns.

&&

.CLIMATE...Record or near record high temperatures are forecast
Friday and Saturday.

DATE                             Apr 11           Apr 12
                              FCST RCD/YR       FCST RCD/YR
TUCSON INTL AIRPORT          101  99/2023      99  96/1988
AJO                          100 100/2023      98 100/1936
KITT PEAK                     82  79/1989      80  75/1988
ORGAN PIPE CACTUS            101  99/2023      97  98/1985
PICACHO PEAK                  96 100/2023      97  97/2008
SAFFORD AG STATION            97  95/2023      98  93/1960
SIERRA VISTA FD               92  89/2018      91  90/2018
TOMBSTONE                     92  91/2018      91  91/2018
WILLCOX                       93  91/1946      92  92/1946

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for AZZ150>154.

Fire Weather Watch from Sunday morning through Sunday evening
for AZZ150>154.

&&

Strongman

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:56 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz54 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.